Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 13, 2006, 2:55 AM MST for 5 counties in Wyoming. It took effect at Nov 13, 2006, 5:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 2:55 AM MST (09:55 UTC)
- In effect from
- Nov 13, 2006, 5:00 AM MST
- Expired
- Nov 13, 2006, 6:11 PM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 130955 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 255 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS TODAY... .A POTENT STORM SYSTEM WILL MOVE INTO THE INTERMOUNTAIN WEST TODAY. AS A RESULT...WINDS WILL STRENGTHEN ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM THROUGH CASPER AS WELL AS ACROSS THE ABSAROKA MOUNTAINS. WYZ003-131100- /O.CAN.KRIW.HW.A.0011.061113T1200Z-061114T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 255 AM MST MON NOV 13 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL EXPECTED AROUND THE CODY FOOTHILLS TODAY...NO LONGER EXPECT WIDESPREAD HIGH WIND CRITERIA TO BE MET. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ028>030-131800- /O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/ /O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 255 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE THROUGH 8 PM MST ACROSS SWEETWATER COUNTY. THESE AREAS WILL EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING INTERSTATE 80 TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-131800- /O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/ /O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 255 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE THROUGH 8 PM MST ACROSS THE GREEN AND RATTLESNAKE RANGES. THESE AREAS WILL EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ020-131800- /O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/ /O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 255 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE THROUGH 8 PM MST ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY INCLUDING THE CITY OF CASPER. THESE AREAS WILL EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH... PARTICULARLY DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS TODAY. AN AREA OF PARTICULAR CONCERN IS ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-131800- /O.UPG.KRIW.HW.A.0011.061113T1200Z-061114T0300Z/ /O.NEW.KRIW.HW.W.0012.061113T1200Z-061114T0300Z/ ABSAROKA MOUNTAINS- 255 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING ACROSS THE ABSAROKA MOUNTAINS. EXPECT WEST WINDS TO INCREASE TO 50 MPH WITH GUSTS TO 70 TO 80 MPH IN THESE AREAS TODAY. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING THE CHIEF JOSEPH HIGHWAY TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
3 follow-up statements
000 WWUS75 KRIW 131753 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1053 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS TODAY... .A POTENT STORM SYSTEM CONTINUES TO PUSH INTO THE INTERMOUNTAIN WEST TODAY. AS A RESULT...WINDS WILL CONTINUE TO BE VERY STRONG ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM THROUGH CASPER AS WELL AS ACROSS THE ABSAROKA MOUNTAINS. WYZ028>030-140000- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1053 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY DEVELOP...AND LAST THROUGH AROUND 8 PM MST ACROSS SWEETWATER COUNTY. EXPECT WINDS NEAR 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING INTERSTATE 80 TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-140000- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1053 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 8 PM MST ACROSS THE GREEN AND RATTLESNAKE RANGES. BEAVER RIM HAS ALREADY EXPERIENCED SUSTAINED WINDS OF 45 MPH...AND MUDDY GAP HAS HAD A WIND GUST OF 71 MPH. THESE AREAS WILL CONTINUE TO EXPERIENCE SUSTAINED WINDS OF 40 MPH WINDS WITH GUSTS TO 60 TO 70 MPH. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ020-140000- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1053 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE FOR THE REST OF TODAY...BUT BEGIN TO TAPER DOWN AROUND 8 PM MST ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY INCLUDING THE CITY OF CASPER. CURRENTLY...MUCH OF NATRONA COUNTY IS EXPERIENCING WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS BETWEEN 50 AND 60 MPH...INCLUDING THE CASPER AREA. THESE AREAS WILL CONTINUE TO EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS TODAY. AN AREA OF PARTICULAR CONCERN IS ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER...AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-140000- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ ABSAROKA MOUNTAINS- 1053 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS WILL CONTINUE THIS AFTERNOON...BUT ARE EXPECTED TO WEAKEN THIS EVENING ACROSS THE ABSAROKA MOUNTAINS. WINDS THIS MORNING ON HIGHWAY 296 NEAR CHIEF JOSEPH WERE SUSTAINED UP TO 55 MPH WITH GUSTS UP TO 85 MPH. EXPECT THESE STRONG WEST WINDS TO CONTINUE AROUND 50 MPH WITH GUSTS TO 70 TO 80 MPH. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING THE CHIEF JOSEPH HIGHWAY TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 132148 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS THROUGH EARLY THIS EVENING... .A TIGHT PRESSURE GRADIENT...FROM A POWERFUL STORM SYSTEM WILL RESULT IN THE CONTINUATION OF WINDY CONDITIONS ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM THROUGH CASPER AS WELL AS ACROSS THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. BY AROUND 8 PM...THESE WINDS ARE EXPECTED TO BE BELOW HIGH WIND WARNING CRITERIA...BUT STILL BE WINDY AND CAUTION STILL SHOULD BE EXERCISED WHEN TRAVELING TONIGHT. WINDS WILL PICK UP AGAIN TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION. WYZ028>030-140300- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 248 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH AROUND 8 PM MST ACROSS SWEETWATER COUNTY. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING INTERSTATE 80 THIS EVENING. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TUESDAY MORNING...AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-140300- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 248 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 8 PM MST ACROSS THE GREEN AND RATTLESNAKE RANGES. THESE AREAS WILL CONTINUE TO EXPERIENCE SUSTAINED WINDS OF 40 MPH WINDS WITH GUSTS TO 60 TO 70 MPH. TRAVELLERS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ020-140300- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 248 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 30 AND 45 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH THE EVENING HOURS...BUT ARE EXPECTED TO WEAKEN AROUND 8 PM MST. CURRENTLY...MUCH OF NATRONA COUNTY IS EXPERIENCING WINDS BETWEEN 35 AND 45 MPH... WITH GUSTS BETWEEN 50 AND 60 MPH...INCLUDING THE CASPER AREA. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS TODAY. AN AREA OF PARTICULAR CONCERN IS ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER...AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-140300- /O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ ABSAROKA MOUNTAINS- 248 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS NEAR 75 MPH ACROSS THE ABSAROKA MOUNTAINS...WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING...BEFORE WEAKENING BY AROUND 8 PM. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING THE CHIEF JOSEPH HIGHWAY TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 140111 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 611 PM MST MON NOV 13 2006 WYZ002-019-020-028>030-140215- /O.CAN.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/ ABSAROKA MOUNTAINS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-ROCK SPRINGS AND GREEN RIVER- FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 611 PM MST MON NOV 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS AROUND 30 MPH IN THE LOWER ELEVATIONS. WIND SPEEDS IN THE GREEN MOUNTAINS AND THE ABSAROKA MOUNTAINS HAVE DECREASED TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. THEREFORE THE HIGH WIND WARNING IS NO LONGER IN EFFECT. MOTORISTS SHOULD STILL BE ON ALERT FOR GUSTY WINDS ACROSS MUCH OF THE AREA TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 12, 9:23 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Nov 12, 9:23 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 923 PM MST SUN NOV 12 2006 .UPDATE... AFTER PERUSING THE 00Z MODEL RUNS...HAVE OPTED TO UPGRADE THE WINTER STORM WATCH TO WINTER STORM WARNING FOR THE WESTERN WYOMING MOUNTAINS EFFECTIVE FROM 8 AM MST MONDAY THROUGH 8 AM MST TUESDAY. HAVE ALSO ISSUED SNOW ADVISORIES FOR YELLOWSTONE NATIONAL PARK...IN ADDITION TO THE JACKSON AND STAR VALLEYS. SNOWFALL AMOUNTS OF 10 TO 14 INCHES CAN BE EXPECTED IN THE HIGHER TERRAIN OF WESTERN WYOMING... WITH SOME WEST FACING SLOPES LIKELY SEEING LOCALLY HIGHER AMOUNTS. THE WESTERN VALLEYS...INCLUDING JACKSON HOLE AND THE STAR VALLEY CAN EXPECT GENERALLY 4 TO 6 INCHES OF NEW SNOW. AREAS AROUND ALPINE AND NORTH OF MOOSE IN THE JACKSON VALLEY MAY SEE LOCALLY HIGHER AMOUNTS. IT APPEARS THAT THE SNOW WILL GET GOING THIS MORNING ACROSS THE WEST AS ISENTROPIC LIFT ENSUES. THERE SHOULD BE A SMALL...4 TO 5 HOUR BREAK OF LIGHTER SNOW MONDAY AFTERNOON...BEFORE PICKING UP AGAIN IN INTENSITY MONDAY EVENING THROUGH TUESDAY MORNING. 700MB WINDS OF 40 TO 50 KNOTS WILL SHARPLY REDUCE VISIBILITIES OVER MOUNTAIN PASSES...ESPECIALLY TETON AND SOUTH PASS. STRONG SOUTH/SOUTHWEST WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE WESTERN VALLEYS AS WELL. .SHORT TERM...TONIGHT THROUGH WEDNESDAY ONE WINTER STORM EXITED THIS MORNING...PRODUCING ON AVERAGE BETWEEN TWO AND FOUR INCHES ACROSS THE CASPER AREA...WITH LESSER AMOUNTS IN THE WIND RIVER BASIN. ANOTHER IN A SERIES OF PACIFIC STORMS WILL BEGIN TO AFFECT THE AREA BY LATE TONIGHT. CURRENTLY THIS SYSTEM IS CRASHING INTO THE PACIFIC NORTHWEST...BUT IS MOVING QUITE RAPIDLY WITH A JET OF 175+KT. IN RESPONSE TO THIS POTENT SYSTEM...A STRONG SURFACE LEE-SIDE TROUGH WILL DEVELOP MONDAY...WHICH WILL CREATE A TIGHT PRESSURE GRADIENT. THIS PRESSURE GRADIENT AND 50 TO 60KT AT 700 MB WILL RESULT IN A GOOD POSSIBILITY OF HIGH WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS NEAR 60 MPH...SO HAVE KEPT HIGH WIND WATCH ONGOING FOR MONDAY/MONDAY EVENING FOR THE WIND CORRIDOR. HAVE ADDED THE ABSAROKAS MTS AND CODY FOOTHILLS TO THIS WATCH...BUT STARTED THEM A BIT EARLIER AT 12Z DUE TO STRONG 700MB FLOW OF 50 TO 60KT REACHING THAT AREA EARLIER. THIS DOES NOT SEEM TO BE A CLASSIC MOUNTAIN WAVE EVENT AS STABLE LAYER APPEARS TO BE TOO FAR ABOVE MOUNTAIN TOP...AND THERE IS LITTLE IF ANY INVERSION. THIS POWERFUL STORM SYSTEM WILL ALSO PRODUCE A PLETHORA OF SNOW... ESPECIALLY OVER THE WESTERN MOUNTAINS MONDAY THROUGH EARLY TUESDAY. STRONG ISENTROPIC LIFT AND THE ASSOCIATED SNOW IS EXPECTED TO DEVELOP MONDAY MORNING ACROSS THE WEST...AND THEN COULD TAPER OFF A BIT DURING THE AFTERNOON...BEFORE THE AREA BECOMES UNDER THE INFLUENCE OF THE LEFT FRONT QUADRANT OF THE 160KT JET MONDAY NIGHT WHICH SHOULD INCREASE THE SNOW RATES. WITH STRONG WESTERLY FLOW... DECENT JET DYNAMICS AND Q VECTORS...EXPECT MODERATE TO HEAVY SNOW. SNOWFALL TOTALS ARE EXPECTED TO RANGE BETWEEN 10 AND 16 INCHES ACROSS PARTS OF THE WESTERN MOUNTAINS WITH 4 TO 7 IN THE WESTERN VALLEYS. HAVE DECIDED TO HOIST A WINTER STORM WATCH FOR THE TETON AND GROS VENTRE MTS...SALT AND WYOMING RANGES...AS WELL AS THE WIND RIVER MOUNTAINS. THE SNOW COMBINED WITH THE STRONG WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE MONDAY NIGHT/TUESDAY MORNING. THE SNOW IS EXPECTED TO TAPER OFF FOR THE MOST PART TUESDAY MORNING...WITH FRONTAL AND TROUGH PASSAGE. DYNAMICS AND A COLD FRONT MOVING THROUGH WILL GIVE AREAS EAST OF THE DIVIDE...MAINLY OVER JOHNSON AND NATRONA COUNTIES INCLUDING THE BIGHORN MOUNTAINS...A CHANCE OF SNOW MONDAY NIGHT/TUESDAY. THIS WILL BE A QUICK SHOT SO NOT EXPECTING MUCH AT THIS TIME...MAYBE AN INCH OR TWO IN THE VALLEY WITH 2 TO 5 IN THE HIGH COUNTRY. BY TUESDAY NIGHT AND WEDNESDAY...WEAK RIDGING IS EXPECTED TO DEVELOP OVER THE AREA...WITH A SLIGHT WARMING EXPECTED FOR WEDNESDAY...BUT A WEAK DISTURBANCE IN THE DIRTY RIDGE COULD GIVE THE WESTERN MOUNTAINS ISOLATED SNOW SHOWERS. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY PROGRESSIVE PATTERN TO CONTINUE IN THE EXTENDED WITH LONG WAVE TROUGH OVER WESTERN AND CENTRAL U.S. WITH SHORT WAVE TROUGHS DIGGING SOUTHEAST FROM GULF OF ALASKA INTO PACIFIC NORTHWEST AND NORTHERN ROCKIES. SERIES OF SHORT WAVE TROUGHS AND PACIFIC MOISTURE MOVE INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES THROUGH THE EXTENDED PERIOD. HIGH PRESSURE RIDGE FROM SOUTHWEST US AND GREAT BASIN WILL REMAIN A PLAYER BUILDING NORTHEAST BEHIND EACH SHORT WAVE TROUGH AND THE RETREATING SOUTHWEST AS THE NEXT TROUGH CRASHES INTO THE WEST. TIMING OF THE TROUGHS IS EXTREMELY PROBLEMATIC WITH THE EXTENDED MODELS. SIGNIFICANT RUN TO RUN CHANGES CONTINUE AS WELL AS SIGNIFICANT SPREAD BETWEEN THE MODEL SOLUTIONS AND THE GFS ENSEMBLE. THIS HAS BEEN GOING ON FOR FOUR NIGHT NOW. OVERALL TREND HAS BEEN SOMEWHAT WARMER AND DRIER EAST AND SOUTH. THE WEST MAY SEE LITTLE BREAK IN LOW LEVEL CLOUD COVER WITH ONLY CHANGES IN INTENSITY OF PRECIPITATION IN THE NORTHWEST WITH LIMITED CHANGE IN OVERALL COVERAGE OF PRECIPITATION. WITH TIMING ISSUES HAVE NOT TRIED TO MAKE BIG CHANGES. HAVE DECREASED PRECIPITATION SOME IN THE WESTERN MOUNTAINS WHEN THE RIDGE IS MOST LIKELY TO PUSH INTO THE SOUTHWEST. WIND WILL CONTINUE TO BE AN ISSUE IN THE EXTENDED. TONIGHT HAD THE MOST SIGNIFICANT SPREAD IN POTENTIAL MODEL SOLUTIONS AS FAR AS SURFACE WINDS WITH A SIGNIFICANT NUMBER OF SOLUTIONS BEING 180 DEGREES OUT OF PHASE. KEPT WITH MORE OF A WESTERLY SOLUTION IGNORING SIGNIFICANT SHIFTS TO THE NORTH AND NORTHEAST THAT WERE NOT SUPPORTED IN THE TEMPERATURE GRIDS. OVERALL THE MODELS CONTINUE TO BE QUITE UNCERTAIN IN THE EXTENDED PERIOD WITH SIGNIFICANT DIFFERENCES IN THE STRENGTH...TIMING AND LOCATION OF BOTH SHORT WAVE RIDGES AND TROUGHS AS WELL AS THE LONG WAVE PATTERN. BECAUSE OF THE POTENTIAL FOR MODEL CHANGES OVER THE NEXT FEW DAYS...HAVE BEEN OVERALL CONSERVATIVE WITH CHANGES IN THE EXTENDED PERIOD. HAVE CONTINUED TREND FOR SLIGHTLY WARMER TEMPERATURES...ESPECIALLY AT NIGHT SOME WITH MORE CLOUD COVER AND TREND OF SURROUNDING OFFICES TO WARM TEMPERATURES ALSO. REALLY HARD TO FIND A PERIOD WHERE PRECIPITATION WILL NOT BE LIKELY IN THE WESTERN MOUNTAINS THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH IN EFFECT FOR THE ABSAROKA MTS AND THE CODY FOOTHILLS ZONES 002 AND 003 FROM 5 AM MST TO 8 PM MST. HIGH WIND WATCH IN EFFECT FOR THE SWEETWATER COUNTY...GREEN AND RATTLESNAKE RANGE...AND THE LOWER ELEVATIONS OF NATRONA COUNTY ZONES 019...020...030 MONDAY FROM 8 AM MST TO 8 PM MST. WINTER STORM WARNING IN EFFECT FOR THE TETON AND GROS VENTRE MOUNTAINS...SALT RIVER AND WYOMING RANGES...AND THE WIND RIVER MOUNTAINS ZONES 012...014...015...024 FROM 8 AM MST MONDAY THROUGH 8 AM MST TUESDAY. SNOW ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK...JACKSON HOLE...STAR VALLEY...AND THE UPPER GREEN RIVER BASIN FOOTHILLS ZONES 001...013...023...025 FROM 8 AM MST MONDAY THROUGH 8 AM MST TUESDAY. && UPDATE...HAHN/AR SHORT TERM...WM LONG TERM...C.BAKER
Hazardous weather outlook, Nov 12, 11:12 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1112 PM MST SUN NOV 12 2006 WYZ001>020-022>030-131200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1112 PM MST SUN NOV 12 2006 ...WINTER STORM WARNINGS AND SNOW ADVISORIES ARE IN EFFECT FOR WESTERN WYOMING MONDAY THROUGH TUESDAY MORNING... ...HIGH WIND WATCH IN EFFECT FOR SOUTHERN AND CENTRAL WYOMING ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT... SNOWFALL WILL BEGIN TO DEVELOP IN WESTERN WYOMING AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A POTENT STORM SYSTEM WILL BEGIN TO BRING HEAVY SNOW TO FAR WESTERN WYOMING LATE MONDAY MORNING AND WILL CONTINUE THROUGH TUESDAY MORNING. SNOWFALL AMOUNTS OF 10 TO 14 INCHES WILL OCCUR IN WESTERN MOUNTAIN LOCATIONS. LIGHTER AMOUNTS WILL OCCUR IN THE WESTERN VALLEYS OF GENERALLY 4 TO 6 INCHES OF NEW SNOW EXPECTED. AREAS AROUND ALPINE AND NORTH OF MOOSE IN THE JACKSON VALLEY MAY SEE LOCALLY HIGHER AMOUNTS. MOUNTAIN TOP WINDS WILL STRENGTHEN TO 40 TO 50 MPH DURING THE DAY ON MONDAY...FURTHER REDUCING SURFACE VISIBILITIES TO NEAR ZERO ESPECIALLY OVER MOUNTAIN PASSES. STAY TUNED FOR THE LATEST INFORMATION ABOUT THE UPCOMING WINTER STORMS. VERY STRONG WINDS WILL BE POSSIBLE IN AREAS FROM ROCK SPRINGS TO BEAVER RIM TO CASPER BETWEEN 8 AM MST AND 8 PM MST ON MONDAY. THESE AREAS MAY RECEIVE WINDS OF 40 TO 50 MPH WITH GUSTS TO AS HIGH AS 65 MPH. TRAVEL ALONG AREA ROADWAYS...INCLUDING INTERSTATE 80 EAST OF ROCK SPRINGS MAY WITNESS DANGEROUS CROSSWINDS ON MONDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:21 PM MST | Snow Advisory | RIW | Lincoln, Park, Sublette, Teton | 35 hr |
| Nov 12, 9:21 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 35 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.